For madwolf, ac77 or anyone

Discussion in 'Fibromyalgia Main Forum' started by kar1953, May 19, 2003.

  1. kar1953

    kar1953 New Member

    The last time I went to my fms doc, I asked for a Rx for something for depression. I wasn't so interested in getting it, but my husband was to the point that he couldn't take all the crying! It upset him so much to see me cry for no reason at all & he feels so helpless with this DD anyway. So I thought OK, I'll give it a try.

    I got the Rx filled, but when I got home & started reading all the cautions & side effects I got scared. I haven't taken any yet & I got it filled on the 5th of this month.

    He prescribed Lexapro 10mg Qd. I guess my question is this - is this drug addictive? Of course, it doesn't say that on the pamphlet I got with it.

    I'm just scared to take it. My husband doesn't know I'm not taking it. I'm able to control the tears (for the most part) when he's home. When he does find me crying, he asks if it hurts that much. I just say it's bad cause I don't want to lie.

    What are your thoughts?

    Thanks.....Kathi
  2. Mikie

    Mikie Moderator

    But one of the side effects already is that you are keeping this from your husband. I'm not judging here, just making an observation. I do think we need to research the drugs we put into our systems before we take them. I also think that we need to nurture our relationships and keeping secrets like this isn't good for them.

    Hopefully, someone here will have some more info for you.

    Love, Mikie
  3. kar1953

    kar1953 New Member

    Thanks to packman, mikie & linda for your responses. Packman, it's good to know you haven't had any side effects. Mikie, I know you are absolutely right & I think I'll share the info. that has me worried with my hubby & maybe talk to my doc before I take them. He's so tired of hearing from me already!!:) Thanks Linda for that suggestion.

    Take care......Kathi
  4. AC77

    AC77 New Member

    I tried it for 4 weeks, wasnt my thing. It had less side-effects than any SSRI I ever took. Start at 5mgs (1/2 a tab) for 5 days then 10mgs. It may make u sleepy or alert at first. It has almost no drug interactions and should help with feelings of sadness and so forth, if it is for you. You should try it for one full month to 5 weeks and then see how you feel. take it with food.

    Have you been on any antidepressants before or any family History? What are your depressive symtoms and how do you feel aside from the pain?
  5. kar1953

    kar1953 New Member

    Thanks for your advise. I just seem to have these feelings of great sadness for the life I had before fms. I at times feel of no value. Not always - just on the bad days when it seems I can't do anything without hurting. It's especially bad if I have a day when I can't even get the evening meal ready & my husband has to after he's worked all day & still has farm work to do when he gets home.

    Although I must say that since I've been on the hi calcium protocol I do have hope for better days & this seems to have lifted some of the depression. Still get the crying jags tho - it's tough when you can't do what you used to do & I'm having a hard time accepting the fact that I need help for certain things.

    I have never been on antidepressants before & no family history that I'm aware of. 'Course there could always be that skeleton in the closet that I don't know about :)

    Thanks again for your input. I do appreciate you taking the time from your busy schedule to advise me.

    Yesterday & today have been the best 2 days I've had since Nov. 13th, 2002 when this all started.

    Take care.......Kathi
  6. Debgene56

    Debgene56 New Member

    I took celexa 10 mg for a couple of months. I felt great and alive. When I upped it to 20 mg I started getting side affects. I took it for low grade depression and anxiety.

    Lexapro is one half of celaxa. Ace, do you know if it works on anxiety and panic also? Also, dose it have less side affects than celexa? If it is only one half of celexa dose that mean it dose not work as well?

    Kathi, I share your fear of side affects. I would reccomend starting at the smallest dose and gradually going up. It was my doc that wanted to go from 10 to 20 mg. I should of stayed at 10, I probablt would still be on it and feeling oh so much better. Hope you get relief soon!

    Love,
    Deb
  7. Mikie

    Mikie Moderator

    I highly recommend grief counseling for chronically ill people. We go through a grieving process just like when we lose a loved one except we are grieving for all that we have lost. We need to work through the denial, sadness, anger, to get to acceptance where we can spend our precious energy on trying to heal physically. I'm not against taking drugs, but they are no substitution for dealing with our grieving process. A good therapist can do wonders and BTW, spouses also grieve for the loss and I believe it is even easier for them to get stuck in denial, sadness or anger than for us. Husbands often go through denial only to then get stuck in anger because they just don't understand.

    Good luck to you and keep us updated on how you are doing.

    Love, Mikie